MAUDE Adverse Event Report: COOK INC APPROACH CTO MICROWIRE WIRE GUIDE; DQX WIRE, GUIDE, CATHETER

COOK INC APPROACH CTO MICROWIRE WIRE GUIDE; DQX WIRE, GUIDE, CATHETER
Model Number G50793
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Code Available (3191)
Date of Event 05/04/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Common name & product code = dqx wire, guide, catheter.Reporter occupation = lab manager.(b)(4).This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during an intervention involving a highly calcified chronic total occlusion within the right superficial femoral artery, the tip of an approach cto microwire wire guide separated in the patient as the user attempted to cross the lesion.The wire reportedly prolapsed and became stuck inside calcium.The user attempted to stent the separated portion of the device in place; however, the physician was unable to cross the lesion.The user plans to attempt another procedure to cross the lesion and possibly stent the tip of the wire in place.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Event or Problem Description
Additional information was received.The tip of the wire was shaped prior to insertion into the patient.The tip of the separated wire will be left in place; no additional procedures were performed.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Summary of event: as reported, during an intervention involving a highly calcified chronic total occlusion within the right superficial femoral artery, the tip of an approach cto microwire wire guide separated in the patient as the user attempted to cross the lesion.The wire reportedly prolapsed and became stuck inside calcium.The user attempted to stent the separated portion of the device in place; however, the physician was unable to cross the lesion.The user planned to attempt another procedure to cross the lesion and possibly stent the tip of the wire in place; however, decided to leave the tip of the wire in place.No additional procedures were performed.The tip of the wire was shaped prior to insertion into the patient.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Investigation evaluation: a review of the complaint history, device history record, instructions for use (ifu), and quality control was conducted during the investigation.The complaint device was not returned to cook for investigation.A document-based investigation evaluation was performed.No related non-conformances were found, and there have been no other reported complaints for this lot number.Cook reviewed the device master record for the cmw-14-300-25g wire guide component.There are appropriate controls in place to identify this failure.The instructions for use (ifu) states "this wire is a delicate instrument and should be handled carefully; forceful angulation should be avoided." a supplier investigation was completed.The supplier investigation states "through the review of manufacturing record, there was no issue related to the complaint.Therefore, the cause of the occurrence could not be identified.Through the review of [the] manufacturing record, there was no nonconformity related to the complaint." based on the supplier investigation, device history record, and device master record, there is no indication the device was manufactured out of specification.There is no evidence of nonconforming material in-house or in the field.Based on the information provided and the results of the investigation, cook has concluded that the most likely cause of this event is unintended use error.The customer reported that the tip was "shaped" before insertion into the patient.It is likely that this modification contributed to the reported failure.The risk analysis for this failure mode was reviewed and no action was required.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
APPROACH CTO MICROWIRE WIRE GUIDE
Common Device Name
DQX WIRE, GUIDE, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key10043407
Report Number1820334-2020-00933
Device Sequence Number14385541
Product Code DQX
UDI-Device Identifier00827002507937
UDI-Public(01)00827002507937(17)240109(10)13033489
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K081337
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/18/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/09/2024
Device Model NumberG50793
Device Catalogue NumberCMW-14-300-25G
Device Lot Number13033489
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/04/2020
Supplement Date Received by Manufacturer09/09/2020
Initial Report FDA Received Date05/11/2020
Supplement Report FDA Received Date09/18/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
5X45 ANSEL SHEATH, 018 TRAILBLAZER CATHETER
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age70 YR